Levetiracetam Induced Steven Johnson Syndrome with Acute Kidney Injury

72
Dhananjay Gupta, Nikith Shetty, Mahendra Javali, Pradeep R, Anish Mehta, Purshottam T. Acharya and Srinivasa Rangasetty

 

Abstract

Levetiracetam is a newer anti-epileptic drug and has a novel mechanism of action, that is modulation of synaptic neuro-transmitter release. Due to its good oral tolerability, wide therapeutic range and minimal systemic adverse effects, it is gaining popularity in a wide spectrum of seizure disorders. Cutaneous adverse effects are uncommon with levetiracetam, with sparse reports of reversible maculopapular rashes, Steven-Johnson Syndrome (SJS), Toxic Epidermal Necrolysis (TEN) and Drug Reaction with Eosinophilia Syndrome (DRESS). Previously, cases of Levetiracetam induced SJS have been reported, but none in association with severe renal dysfunction. Here we report a patient who developed SJS associated with acute kidney injury, secondary to levetiracetam, which recovered spontaneously after stopping the drug.

Published on: July 01, 2020
doi: 10.17756/jnen.2020-072
Citation: Gupta D, Shetty N, Javali M, Pradeep R, Mehta A, et al. 2020. Levetiracetam Induced Steven Johnson Syndrome with Acute Kidney Injury. J Neurol Exp Neurosci 6(2): 40-43.

 

126
Downloads